Jump to content
CrazyBoards.org

Dropping Effexor..withdrawal syndrome?


Recommended Posts

Have a strong itch to drop Effexor...(I won't go cold turkey). It stopped my dysphoric crying spells, but now, 10 months later, I'm feeling increasingly flat, apathetic, numb, no motivation (even after dropping to 75mg). I hate how all A/Ds have this lobotomy effect on me longterm. It's initially fine in acute episodes, I'm not sad now, but I can't function properly, and I continue to score Moderate-Severe on the depression scale.

I think it's counteracting my Ritalin (which I increased to 30-40mg)? I don't want to increase Effexor above 150mg, I'd never be able to go off.

I'm trying dosing at night instead, will this make any difference @mikl_pls ? I skipped yesterday's morning dose (then came the intense nausea, over stimulation & brain slosh awfulness @10 hours later) and I took my dose with dinner.

I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent:

https://www.researchgate.net/publication/7402189_Venlafaxine_and_Serious_Withdrawal_Symptoms_Warning_to_Drivers

https://metro.co.uk/2018/01/24/woman-shares-coming-off-antidepressant-ruined-life-7255570/

 

 

Edited by Blahblah
Link to comment
Share on other sites

3 hours ago, Blahblah said:

I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent:

Have you talked with your pdoc about wanting to stop the Effexor?

This is just my experience, but my pdoc started me on Prozac before starting my Effexor taper.....If I remember right, I was taking 150mg Effexor.........As I tapered the Effexor, my pdoc kept the Prozac dose steady, and I had a few mild symptoms, but nothing terrible.

After I finished the Effexor taper, I ended up staying on the Prozac........It worked pretty well for awhile....I eventually had to stop it when I developed severe anxiety...............BTW, Prozac was one of the easiest medications to withdraw from for me......It has a super long half-life, and practically tapers itself.

Edited by CrazyRedhead
Link to comment
Share on other sites

11 hours ago, Blahblah said:

Have a strong itch to drop Effexor...(I won't go cold turkey). It stopped my dysphoric crying spells, but now, 10 months later, I'm feeling increasingly flat, apathetic, numb, no motivation (even after dropping to 75mg). I hate how all A/Ds have this lobotomy effect on me longterm. It's initially fine in acute episodes, I'm not sad now, but I can't function properly, and I continue to score Moderate-Severe on the depression scale.

I think it's counteracting my Ritalin (which I increased to 30-40mg)? I don't want to increase Effexor above 150mg, I'd never be able to go off.

I'm trying dosing at night instead, will this make any difference @mikl_pls ? I skipped yesterday's morning dose (then came the intense nausea, over stimulation & brain slosh awfulness @10 hours later) and I took my dose with dinner.

I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent:

https://www.researchgate.net/publication/7402189_Venlafaxine_and_Serious_Withdrawal_Symptoms_Warning_to_Drivers

https://metro.co.uk/2018/01/24/woman-shares-coming-off-antidepressant-ruined-life-7255570/

 

 

The only thing you'll likely notice different by taking Effexor at night (besides the withdrawals that start immediately after when you used to take your dose) is increased insomnia. For some people, it's paradoxically sedating. If you're sedated by it, you can gradually transfer to night dosing, but I don't think it will make a difference in your affective blunting.

I second what you and @CrazyRedhead mentioned about using Prozac as a bridge to gradually cease the Effexor. After that, if the Prozac benefits you, you can stay on it so long as it doesn't stimulate you too much (Prozac is very stimulating for most people who take it), otherwise depending on the dose you can either taper or just stop taking it cold-turkey (the latter is for lower doses like 10-20 mg).

Link to comment
Share on other sites

On 2/19/2020 at 2:33 PM, CrazyRedhead said:

Have you talked with your pdoc about wanting to stop the Effexor?

This is just my experience, but my pdoc started me on Prozac before starting my Effexor taper.....If I remember right, I was taking 150mg Effexor.........As I tapered the Effexor, my pdoc kept the Prozac dose steady, and I had a few mild symptoms, but nothing terrible.

After I finished the Effexor taper, I ended up staying on the Prozac........It worked pretty well for awhile....I eventually had to stop it when I developed severe anxiety...............BTW, Prozac was one of the easiest medications to withdraw from for me......It has a super long half-life, and practically tapers itself.

Yeah, and I will bring it up again at my upcoming appointment. I've already switched to taking it at night, and I don't feel different...

I did the Prozac taper from Cymbalta years ago, so sounds like it will also work well for Effexor. I've used Prozac for very short periods, not sure why I haven't stayed on it. It's probably because all SSRIs seem to have this numbing/blunting effect. Ive always been told it isn't the case with SNRI's but I honestly feel the same sort of thing...

16 hours ago, mikl_pls said:

The only thing you'll likely notice different by taking Effexor at night (besides the withdrawals that start immediately after when you used to take your dose) is increased insomnia. For some people, it's paradoxically sedating. If you're sedated by it, you can gradually transfer to night dosing, but I don't think it will make a difference in your affective blunting.

I second what you and @CrazyRedhead mentioned about using Prozac as a bridge to gradually cease the Effexor. After that, if the Prozac benefits you, you can stay on it so long as it doesn't stimulate you too much (Prozac is very stimulating for most people who take it), otherwise depending on the dose you can either taper or just stop taking it cold-turkey (the latter is for lower doses like 10-20 mg).

Yeah I've taken at night 2 days in a row and feel the same...Effexor is not really "sedating" per say, it's probably just this apathetic depression I have (and situational factors) that it is  exacerbating. I just don't give a damn about ANYTHING and just want to lay in bed half the day.

I've tried Prozac bridge before, low dose for a few weeks and don't recall anxiety (maybe a bit of insomnia at first) I just want more of an "SSRI light" to see if I can still avoid my severe crying symptoms/dysphoria, yet better mitigate this apathy symptom. There must be a better in-between?

I'm so sick of a med removing one symptom, and yet it brings on another negative symptom that is nearly as debilitating -  along with other physical side effects. I'm sooooooo sick of it all, it's literally taking all my effort to stay on this crap. In the end, it's not really helping enough. I still don't care for living....meds just dull my cognition and numb even potential positive emotions.

Edited by Blahblah
Link to comment
Share on other sites

4 minutes ago, Blahblah said:

I've tried Prozac bridge before low dose for a few weeks and don't recall anxiety (maybe a bit of insomnia at first) I just want more of an "SSRI light" to see if I can still avoid my severe crying symptoms, yet better mitigate the this apathy symptom.

Maybe 10 mg or 20 mg after you get off the Effexor would be all you need. Prozac is typically not a "numbing" SSRI for most people.

  • Like 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...